Prescribed Pred (40mg once a day) for 5 days for the help of pneumonia.
started it this am.
will i have side effects just for being on it for 5 days? and...dr didn't mention anything about gradually weaning myself off this......just have 10 pills in bottle (2 20mg in the am for 5 days..) isn't this something i should do?
Re: Short Course of Prednisone for Possible Pneumonia
Its not common around this area to abruptly stop 40 mg prednisone. 40mg prednisone is not considered a low dose. I'd still give your doc's office a call to clarify, as 5 days is long enough to justify a tapering period in my area as not tapering can cause withdrawal effects on the body.
Some docs give an Rx for a few days at a certain dose and want you to call them to let them know how you are doing, and then they give an additional Rx for whatever new dose they want you to be on based on how you are feeling. This is another possibility for what has happened.
Also prednisone is available in many different strengths, so one person's 5 tablets may be a whole lot different than another person's 5 tablets. Technically the OP could be taking 40 tablets of 1mg prednisone a day.
Also, OP, if you have diabetes, be sure to check your sugar more regularly while on prednisone.